Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 53, NWS State College, PA

June 16, 2008Potter County, Tioga County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 16, 2008, 5:46 PM EDT for Potter County, Tioga County, Pennsylvania. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2008, 5:46 PM EDT (21:46 UTC)
Expired
Jun 16, 2008, 7:00 PM EDT
In force
74 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Potter County, PA, Tioga County, PA

The radar

The Binghamton radar (KBGM), 103 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 11:28 AM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 162146
SVRCTP
PAC105-117-162300-
/O.NEW.KCTP.SV.W.0053.080616T2146Z-080616T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 700 PM EDT

* AT 544 PM EDT...A SEVERE STORM SPOTTER REPORTED NICKLE SIZE HAIL
  IN COUDERSPORT. THE STORM WAS MOVING EAST AT 33 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GENESEE AROUND 550 PM EDT...
  DENTON HILL STATE PARK AND CHERRY SPRINGS STATE PARK AROUND 555 PM
  EDT...
  LYMAN RUN STATE PARK AROUND 600 PM EDT...
  HARRISON VALLEY AROUND 610 PM EDT...
  GALETON AROUND 615 PM EDT...
  GAINES AND LEETONIA AROUND 625 PM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
15...STATE ROAD 449.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR SOUTH CENTRAL
PENNSYLVANIA.

LAT...LON 4199 7692 4190 7691 4189 7691 4181 7690
      4155 7715 4169 7812 4200 7791 4201 7716
      4200 7695 4201 7693
TIME...MOT...LOC 2145Z 270DEG 29KT 4177 7795

$$

FORECASTER: DANGELO
1 follow-up statement
000 
WWUS51 KCTP 162223
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
623 PM EDT MON JUN 16 2008

PAC105-117-162300-
/O.CON.KCTP.SV.W.0053.000000T0000Z-080616T2300Z/
TIOGA PA-POTTER PA-
621 PM EDT MON JUN 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EAST CENTRAL POTTER AND TIOGA COUNTIES...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GAINES...OR 15 MILES WEST OF WELLSBORO...MOVING EAST AT
33 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEONARD HARRISON STATE PARK AROUND 635 PM EDT...
  WELLSBORO AROUND 645 PM EDT...
  KEENEYVILLE AND MORRIS AROUND 650 PM EDT...
  COVINGTON...MANSFIELD AND BLOSSBURG AROUND 700 PM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

HAIL UP TO NICKLE SIZE HAS BEEN REPORTED IN LAWRENCEVILLE FROM A 
SIMILAR STORM. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR CENTRAL PENNSYLVANIA. 

LAT...LON 4181 7690 4155 7715 4175 7778 4189 7778
      4201 7717 4200 7695 4201 7693 4200 7693
TIME...MOT...LOC 2221Z 270DEG 29KT 4177 7756

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:56 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 16, 3:56 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 PM EDT MON JUN 16 2008

.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH PENNSYLVANIA EARLY TONIGHT...
BRINGING AN END TO THE SEVERE STORMS. THIS FRONT WILL SIGNAL A
PATTERN CHANGE...AS A LARGE UPPER LEVEL TROUGH WILL SETTLE OVER
THE NORTHEASTERN UNITED STATES. THIS WILL RESULT IN BELOW NORMAL
TEMPERATURES FOR THE REST OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HEATING HAS RESULTED IN SCT/NMRS TSRA ACROSS THE NORTHERN
MTS...BUT THE CLOUDS AND RAIN IN THE SOUTH ARE KEEPING THAT AREA
SUPPRESED FOR NOW. EXPECT FURTHER DESTABILIZATION WITH THE STRONG
JUNE SUNSHINE. SVR WATCHES IN EFFECT INTO THIS EVENING. DROPPING
HEIGHTS/TEMPS ALOFT WILL HELP US TO REACH CAPES IN THE 1000-1500
J/KG RANGE.

SFC DEW POINTS KINDA LOW FOR SVR...AND CONVECTION TO THE SOUTH IN
WV/KY COULD ROB US OF A SIGNIFICANT INFLUX OF MSTR FROM THE
LL JET. HOWEVER...SINCE TROF IS DIGGING IN...AND A COLD FRONT WILL
BE MOVING THROUGH THIS EVENING...WE STILL EXPECT THUNDER TO OCCUR
OVER MOST OF THE AREA. DEEP UNIDIRECTIONAL SHEAR VALUES AND THOSE
MOD CAPES PUT US IN A GOOD CHC OF SEVERE.

SVR THREAT WILL DIMINISH DURING BY EARLY EVENING IN THE NW AND THE
MID EVENING IN THE CENTRAL MTS AND PTS SE...AS THE COLD FRONT PUSHES
THROUGH. IN THE WAKE OF FRONT...EXPECT PARTIAL CLEARING OVR MOST
OF THE REGION LATE TONIGHT...ESPECIALLY DOWNWIND/EAST OF THE
ALLEGHENIES. THE MOISTURE MAY LINGER IN THE WESTERLY UPSLOPE OF
THE MTS...MUCH MORE LIKE A TYPICAL WINTER SCENARIO THAN JUNE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
EXPECT DRY SLOT TO GIVE US SOME SUN EARLY ON...BUT SHOWERS WILL
BE POSSIBLE...ESPECIALLY ACROSS THE WEST AND NORTH LATER IN THE
DAY...AS THE UPPER LEVEL TROUGH MOVE IN. TEMPS WILL STILL BE ON
THE MILD SIDE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
UPPER LOW WILL REMAIN STALLED NORTH OF LAKE ONTARIO FOR THE
REMAINDER OF THE WEEK...RESULTING IN A CONTINUATION OF THE COOL
CONDS. SOME CHC OF SHOWERS...ESPECIALLY WED AND THU. WAVE FCST
TO STAY SOUTH OF THE AREA ON SATURDAY...BUT FRONT MOVING IN FOR
THE WEEKEND...AND ALSO MONDAY...SO WENT WITH 20 POPS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
INITIAL LINE OF HEAVY THUNDERSTORMS CURRENTLY JUST NORTH OF
INTERSTATE 80. THESE WILL SAG SOUTH ACROSS THE FORECAST AREA
THROUGH 22Z. ADDED TEMPO TSRA CONDITIONS AS CELLS DEVELOPING AREA
WIDE. ANOTHER AREA OF LIGHTER RAIN OVER SOUTHERN PA MAY LIMIT THE
CONVECTIVE POTENTIAL IN THAT AREA LATER THIS AFTERNOON.
HOWEVER...FRONTAL BOUNDARY WILL FOCUS ACTIVITY SO KEPT A SIMILAR
FORECAST FOR KMDT AS AIRFIELDS FARTHER TO THE NORTH.

ACTIVITY WILL WIND DOWN AFTER 01Z BUT LOW LEVEL MOISTURE WILL KEEP
A SCATTERED LAYER IN OVERNIGHT. STRONG NORTHWEST FLOW WILL BRING A
FALL-LIKE DAY ON TUESDAY. A BKN040 LAYER WITH VCSH WILL BE THE
RULE. NORTHWEST WINDS WILL GUST IN EXCESS OF 15 KTS DURING THE
AFTERNOON.

GENERALLY VFR CONDS ONCE AGAIN FOR WED/THU...ALTHOUGH SCATTERED
SHOWERS WILL BE AROUND EACH AFTN...ESP OVER THE MTS OF THE NORTH
AND WEST - WITH PLENTY OF CLOUDS ABOVE 3KFT. FRIDAY LOOKS LIKE A
DRY DAY WITH LIGHT WINDS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD/MARTIN
NEAR TERM...DANGELO/FITZGERALD/MARTIN
SHORT TERM...MARTIN
LONG TERM...MARTIN
AVIATION...RXR/TYBURSKI
Hazardous weather outlook, Jun 16, 1:26 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
126 PM EDT MON JUN 16 2008

PAZ004>006-010>012-017>019-024>027-033-034-037-041-042-045-046-
049>053-171730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
126 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ028-035-036-056>059-063>066-171730-
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
126 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 16, 4:52 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
452 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             WELLSBORO               41.75N 77.30W
06/16/2008  U1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN WELLSBORO

0204 PM     HAIL             4 N WELLSBORO           41.80N 77.30W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL SOUTH OF MIDDLEBURY CENTER

0205 PM     HAIL             7 S WILCOX              41.48N 78.68W
06/16/2008  E1.00 INCH       ELK                PA   PUBLIC

            1.00 INCH HAIL IN GLEN HAZEL

0208 PM     HAIL             10 S BLOSSBURG          41.54N 77.07W
06/16/2008  E0.88 INCH       LYCOMING           PA   EMERGENCY MNGR

            NICKEL SIZE HAIL IN LIBERTY

0234 PM     HAIL             MORRIS                  41.65N 77.27W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL IN MORRIS

0245 PM     HAIL             MANSFIELD               41.81N 77.08W
06/16/2008  E1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN MANSFIELD

0310 PM     HAIL             RENOVO                  41.33N 77.75W
06/16/2008  M0.75 INCH       CLINTON            PA   EMERGENCY MNGR

            PENNY SIZE HAIL COVERING GROUND IN RENOVO

0311 PM     HAIL             5 E RENOVO              41.33N 77.65W
06/16/2008  E0.75 INCH       CLINTON            PA   PUBLIC

            HAIL AT NORTH BEND.

0350 PM     HAIL             SALLADASBURG            41.28N 77.23W
06/16/2008  E0.88 INCH       LYCOMING           PA   EMERGENCY MNGR

0355 PM     TSTM WND DMG     JERSEY SHORE            41.20N 77.27W
06/16/2008                   LYCOMING           PA   EMERGENCY MNGR

            EMA REPORTED TREES AND WIRES DOWN.

0405 PM     HAIL             CLEARFIELD              41.02N 78.44W
06/16/2008  M1.00 INCH       CLEARFIELD         PA   TRAINED SPOTTER

0405 PM     HAIL             BURNSIDE                40.81N 78.79W
06/16/2008  E0.75 INCH       CLEARFIELD         PA   PUBLIC

            HAIL ACCUMULATION OF 2 INCHES ON GROUND.

0423 PM     HAIL             MAHAFFEY                40.88N 78.73W
06/16/2008  E0.75 INCH       CLEARFIELD         PA   PUBLIC

0435 PM     HAIL             3 NE BENTON             41.23N 76.34W
06/16/2008  M0.75 INCH       COLUMBIA           PA   CO-OP OBSERVER

0441 PM     HAIL             STILLWATER              41.15N 76.37W
06/16/2008  E0.88 INCH       COLUMBIA           PA   PUBLIC

&&

MACH
Special weather statement, Jun 16, 4:57 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT MON JUN 16 2008

PAZ010-162130-
ELK-
457 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELK COUNTY...

AT 453 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED NEAR PORTLAND MILLS OR 5 MILES WEST OF
RIDGWAY...MOVING EAST AT 33 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR RIDGWAY AROUND 510 PM...ST. MARYS AROUND 525
PM AND MEDIX RUN AROUND 530 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE
ROAD 120...STATE ROAD 255.

FORECASTER: DANGELO
Special weather statement, Jun 16, 5:03 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT MON JUN 16 2008

PAZ006-037-162145-
POTTER-TIOGA-
503 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN POTTER AND
NORTHWESTERN TIOGA COUNTIES...

AT 502 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 10 MILES NORTHWEST OF ULYSSES...MOVING
EAST-SOUTHEAST AT 29 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR ULYSSES AROUND 520 PM...HARRISON VALLEY
AROUND 525 PM...WESTFIELD AROUND 540 PM AND KNOXVILLE AROUND 545 PM.

THIS WILL ALSO IMPACT STATE ROAD 449.

FORECASTER: DANGELO
Special weather statement, Jun 16, 5:27 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
527 PM EDT MON JUN 16 2008

PAZ005-006-162200-
MCKEAN-POTTER-
527 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL POTTER AND EAST CENTRAL
MCKEAN COUNTIES...

AT 523 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED NEAR ROULETTE OR 10 MILES EAST OF
COUDERSPORT...MOVING EAST AT 36 MPH. WIND GUSTS TO 50 MPH AND HAIL
UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR COUDERSPORT AROUND 545 PM...DENTON HILL STATE
PARK AROUND 555 PM...AND LYMAN RUN STATE PARK AROUND 600 PM.

THIS WILL ALSO IMPACT PARTS OF ROUTE 6.

FORECASTER: DANGELO
Local storm report, Jun 16, 5:34 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
534 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             WELLSBORO               41.75N 77.30W
06/16/2008  U1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN WELLSBORO

0204 PM     HAIL             4 N WELLSBORO           41.80N 77.30W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL SOUTH OF MIDDLEBURY CENTER

0205 PM     HAIL             7 S WILCOX              41.48N 78.68W
06/16/2008  E1.00 INCH       ELK                PA   PUBLIC

            1.00 INCH HAIL IN GLEN HAZEL

0208 PM     HAIL             10 S BLOSSBURG          41.54N 77.07W
06/16/2008  E0.88 INCH       LYCOMING           PA   EMERGENCY MNGR

            NICKEL SIZE HAIL IN LIBERTY

0234 PM     HAIL             MORRIS                  41.65N 77.27W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL IN MORRIS

0245 PM     HAIL             MANSFIELD               41.81N 77.08W
06/16/2008  E1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN MANSFIELD

0310 PM     HAIL             RENOVO                  41.33N 77.75W
06/16/2008  M0.75 INCH       CLINTON            PA   EMERGENCY MNGR

            PENNY SIZE HAIL COVERING GROUND IN RENOVO

0311 PM     HAIL             5 E RENOVO              41.33N 77.65W
06/16/2008  E0.75 INCH       CLINTON            PA   PUBLIC

            HAIL AT NORTH BEND.

0350 PM     HAIL             SALLADASBURG            41.28N 77.23W
06/16/2008  E0.88 INCH       LYCOMING           PA   EMERGENCY MNGR

0355 PM     TSTM WND DMG     JERSEY SHORE            41.20N 77.27W
06/16/2008                   LYCOMING           PA   EMERGENCY MNGR

            EMA REPORTED TREES AND WIRES DOWN.

0405 PM     HAIL             CLEARFIELD              41.02N 78.44W
06/16/2008  M1.00 INCH       CLEARFIELD         PA   TRAINED SPOTTER

0405 PM     HAIL             BURNSIDE                40.81N 78.79W
06/16/2008  E0.75 INCH       CLEARFIELD         PA   PUBLIC

            HAIL ACCUMULATION OF 2 INCHES ON GROUND.

0423 PM     HAIL             MAHAFFEY                40.88N 78.73W
06/16/2008  E0.75 INCH       CLEARFIELD         PA   PUBLIC

0435 PM     HAIL             3 NE BENTON             41.23N 76.34W
06/16/2008  M0.75 INCH       COLUMBIA           PA   CO-OP OBSERVER

0441 PM     HAIL             STILLWATER              41.15N 76.37W
06/16/2008  E0.88 INCH       COLUMBIA           PA   PUBLIC

0457 PM     TSTM WND DMG     4 SE TYRONE             40.64N 78.19W
06/16/2008                   BLAIR              PA   COUNTY OFFICIAL

            911 CENTER REPORTED WIRES DOWN IN BIRMINGHAM.

&&

MACH
Special weather statement, Jun 16, 5:39 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
539 PM EDT MON JUN 16 2008

PAZ025>028-162245-
BLAIR-HUNTINGDON-JUNIATA-MIFFLIN-
539 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BLAIR...NORTHERN
HUNTINGDON...SOUTHERN MIFFLIN AND WESTERN JUNIATA COUNTIES...

AT 535 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 7 MILES WEST OF HUNTINGDON...MOVING
EAST AT 45 TO 50 MPH.

THIS STORM WILL BE NEAR HUNTINGDON AROUND 545 PM...ALLENSVILLE AROUND
555 PM...MCVEYTOWN AROUND 600 PM...STRODES MILLS AROUND 605 PM...
LEWISTOWN AROUND 610 PM AND WALNUT AROUND 615 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 322/22...ROUTE 522.

HEAVY RAINFALL AND SMALL HAIL WILL ACCOMPANY THIS STORM...ALONG WITH
WIND GUSTS TO 40 MPH.

FORECASTER: DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:44 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga61 min
Jun 16, 1:54 PM EDTSevere Thunderstorm WarningCTPCameron, Elk96 min
Jun 16, 2:03 PM EDTSevere Thunderstorm WarningCTPLycoming, Potter, Tioga42 min
Jun 16, 2:12 PM EDTSevere Thunderstorm WarningCTPClinton, Potter63 min
Jun 16, 2:33 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk68 min
Jun 16, 2:49 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga71 min
Jun 16, 2:56 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter64 min
Jun 16, 3:31 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming74 min
Jun 16, 3:44 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon61 min
Jun 16, 4:03 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield57 min
Jun 16, 4:13 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Sullivan, Union53 min
Jun 16, 4:43 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon62 min
Jun 16, 5:20 PM EDTSevere Thunderstorm WarningCTPCentre, Cumberland, Dauphin, Huntingdon, Juniata, Mifflin and 4 more55 min
Jun 16, 5:22 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, Potter53 min
Jun 16, 5:29 PM EDTSevere Thunderstorm WarningCTPMontour, Northumberland, Snyder, Union52 min
Jun 16, 5:52 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Huntingdon, Juniata, Mifflin, Perry53 min
Jun 16, 6:07 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk53 min
Jun 16, 6:38 PM EDTSevere Thunderstorm WarningCTPLebanon, Schuylkill29 min
Jun 16, 6:54 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York62 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.